MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG RIVACOR 5 DR-T DF4 PROMRI; ICD

BIOTRONIK SE & CO. KG RIVACOR 5 DR-T DF4 PROMRI; ICD
Model Number 429563
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approx.9 months, it was observed that the icd was not able to charge the capacitor and drained the battery by trying over and over.The icd was explanted.
 
Additional Manufacturer Narrative
The icd was returned for analysis.Prior to the analysis the manufacturing process for this device was re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process.Particularly the final acceptance test proved the device functions to be as specified.Upon receipt the device was interrogated and the memory content was inspected.45 aborted automatic capacity reformations were recorded to the devices memory between (b)(6), 2020.The battery was still sufficiently charged and showed the mol1 battery status.The device data further showed that a re-initialization was performed on (b)(6), 2020, the day of device explantation.As a result, historical data were not available for analysis.Since re-initialization the icd is operating as expected.The capacitor reformation counter documented expected reformation intervals.The device was subjected to a functional inspection.First, the capacitor reformation functionality was tested by manually triggered reformation, showing an expected charging cycle with a charging time of 8.6 sec.Long-term storage of the icd did not show any anomalies, particularly the clinical observation was not reproducible.Next, the ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device delivered a defibrillation shock as specified, documenting a normal and expected sensing and shock delivery.In particular, the specified energy level was reached.In conclusion, analysis of the device data revealed frequently repeated automatic capacitor reformations between (b)(6), 2020.After re-initialization of the device on (b)(6), 2020 the icd was operating as expected.Despite dedicated analysis, no conclusion can be drawn regarding the root cause for this observation.As a re-initialization was performed during the explantation procedure, historical device data were not available for further analysis.Biotronik monitors the post-market performance of its products closely in order to identify any trends that may reveal over time a potential manufacturing or design issue.The historic performance of the product involved in the current case does not at this point reveal any such trend.

Brand Name
RIVACOR 5 DR-T DF4 PROMRI
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key11188829
Report Number1028232-2021-00313
Device Sequence Number19390984
Product Code MRM
UDI-Device Identifier04035479156893
UDI-Public04035479156893
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number429563
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown